Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Boston/Norton, MA

July 28, 20074 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2007, 4:19 PM EDT for 4 counties in Massachusetts. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2007, 4:19 PM EDT (20:19 UTC)
Expired
Jul 28, 2007, 5:00 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:20 PM EDTTSTM WND DMGNatick, MASEVERAL TREES DOWN AND ONE HOME DAMAGED NORTH OF ROUTE 135.
Jul 28, 4:35 PM EDTTSTM WND DMGBoston, MATREE DOWN ON CAR.
Jul 28, 4:45 PM EDTTSTM WND DMGMalden, MATREES AND POWER LINES DOWN ON NEWTON STREET
Jul 28, 4:45 PM EDTTSTM WND DMGWellesley, MA2 LARGE BRANCHES AND A COUPLE OF WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 282020
SVRBOX
MAC009-017-021-025-282100-
/O.NEW.KBOX.SV.W.0116.070728T2019Z-070728T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SOMERVILLE...NEWTON...FRAMINGHAM...
  CAMBRIDGE...
  NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF BROOKLINE...
  NORTHERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 500 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NATICK AND 
  FRAMINGHAM...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELLESLEY AND DOVER BY 425 PM EDT...
  NEEDHAM BY 430 PM EDT...
  NEWTON BY 435 PM EDT...
  WATERTOWN AND BROOKLINE BY 440 PM EDT...
  CAMBRIDGE...BELMONT AND ARLINGTON BY 445 PM EDT...
  SOMERVILLE BY 450 PM EDT...

THIS THUNDERSTORM WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY 
CAUSE LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT 
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND 
CENTRAL RHODE ISLAND.

LAT...LON 4241 7096 4239 7095 4236 7095 4235 7096
      4220 7138 4231 7145 4248 7098 4241 7094
TIME...MOT...LOC 2019Z 243DEG 25KT 4228 7134

$$

WTB
1 follow-up statement
000 
WWUS51 KBOX 282043
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT SAT JUL 28 2007

MAC009-017-021-025-282100-
/O.CON.KBOX.SV.W.0116.000000T0000Z-070728T2100Z/
ESSEX MA-NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-
439 PM EDT SAT JUL 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MIDDLESEX...NORTHERN SUFFOLK...NORTH CENTRAL NORFOLK
AND EXTREME SOUTH CENTRAL ESSEX COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
NEWTON...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALLSTON...CAMBRIDGE...BACK BAY AND ROSLINDALE BY 445 PM EDT...  
  CHARLESTOWN...SOMERVILLE AND SOUTH BOSTON BY 450 PM EDT...
  EAST BOSTON...CHELSEA AND EVERETT BY 455 PM EDT...

THIS THUNDERSTORM WILL PRODUCE LOCALLY HEAVY DOWNPOURS WHICH COULD 
CAUSE STREET AND POOR DRAINAGE FLOODING.

THIS STORM PRODUCED NICKEL SIZE HAIL IN HOPKINTON AND BROUGHT TREES 
AND WIRES DOWN IN FRAMINGHAM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

LAT...LON 4241 7096 4239 7095 4236 7095 4235 7096
      4220 7138 4231 7145 4248 7098 4241 7094
TIME...MOT...LOC 2039Z 243DEG 25KT 4234 7117

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:07 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 28, 4:07 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUL 28 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE TO PUMP HUMID AIR INTO OUR
REGION SUNDAY AND MONDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS. THEREAFTER...DRIER WEATHER IS EXPECTED ALONG WITH
SEASONABLY WARM TEMPERATURES. THE NEXT CHANCE OF WIDESPREAD SHOWERS
AND THUNDERSTORMS WILL BE FRIDAY AND OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
*** SEVERE TSTM WATCH IN EFFECT UNTIL 8 PM ***

AT 330 PM LINE OF TSTMS FROM BVY-BOS-ORH-IJD WILL REMAIN ORGANIZED
AND EXPECTED TO ENTER RI AND SOUTHEAST MA THROUGH 5 PM. LATEST
MESO-ANALYSIS INDICATES DEEP MOISTURE CONVERGENCE MAXIMIZED FROM
EASTERN CT EXTENDING NORTHEAST TO CAPE ANN AT 3 PM. IN
ADDITION...AXIS OF 2000 J/KG OF SB CAPE OVER THE SAME AREA.
THUS...STORMS WILL ADVANCE SOUTHEAST INTO PROVIDENCE-TAUNTON-
MARSHFIELD AREA EARLY THIS EVENING.  ALTHOUGH...SEVERE THREAT MAY BE
LOWER ACROSS THIS AREA...AS GREATEST WIND SHEAR ASSOCIATED WITH MID
LEVEL VORTEX LOCATED WELL TO THE NORTH ACROSS NORTHERN MA AND NH.
HOWEVER...SB CAPE OF 2000 J/KG MAY YIELD ONE OR TWO STRONG STORMS
ACROSS RI AND SE MA THIS EVENING. MAIN THREAT WITH STORMS THIS
EVENING WILL BE DAMAGING WINDS...VERY HEAVY RAIN WITH LOCALIZED
FLOODING AND LARGE HAIL.

IN ADDITION...WE ARE WATCHING A FAIRLY LARGE SCALE STATIONARY
OUTFLOW BOUNDARY JUST SOUTH OF THE MASS PIKE ACROSS SOUTHERN ORH
COUNTY EASTWARD TO NORWOOD...BLUE HILLS INTO NORTHERN PLYMOUTH
COUNTY. STRONG STORMS EXITING ORH COUNTY AND WINDHAM COUNTY AT 330
PM WILL HAVE TO BE WATCHED AS THEY MOVE OVER THIS LOW LEVEL
BOUNDARY...WHICH MAY PROVIDE LOW LEVEL ROTATION.

OTHERWISE...CONVECTION WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET
WITH LOSS OF DAYTIME HEATING AND LACK OF SHEAR TO KEEP STORMS
FIRING.

ALSO...WE WILL CANCEL FLASH FLOOD WATCH FOR HARTFORD AND HAMPDEN
COUNTIES...AS NOT MUCH CONVECTION UPSTREAM FROM THIS LOCATION. BULK
OF HEAVY RAIN TODAY FELL JUST TO THE SOUTH ACROSS NEW HAVEN AND
FAIRFIELD COUNTIES.

A WARM AND MUGGY NIGHT WITH TEMPS ONLY FALLING INTO THE 60S AND
LIKELY NOT BELOW 70 IN BOSTON.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
MID LEVEL VORTEX HAS BECOMES AN OPEN WAVE AND LIFTS INTO ME AND NEW
BRUNSWICK AS IT DISSIPATES SUNDAY MORNING.

HOWEVER...SURFACE FRONT STALLS ACROSS THE INTERIOR...WHICH WILL
LIKELY BECOME THE FOCUS FOR AFTERNOON CONVECTION. NAM AND GFS IN GOOD
AGREEMENT ON THIS FEATURE. HOWEVER...MODELS DIFFER ON AXIS OF
INSTABILITY...WITH NAM ACROSS NORTHERN MA AND SOUTHERN NH WHILE GFS
IS FARTHER SE OVER EASTERN MA AND RI. CLOSE INSPECTION OF GFS SEEMS
TO HAVE A SFC TD BULLSEYE IN NE RI WHICH CAUSES THE AXIS OF
INSTABILITY TO BE FARTHER SE THAN THE NAM.

AS FOR NOW WE WILL LEAN TOWARD THE NAM WITH GREATEST INSTABILITY AND
CONVERGENCE CLOSER TO THE STALLED BOUNDARY OVER NW CT/NORTHERN MA
AND SRN NH. THIS MATCHES UP WELL WITH LATEST HPC QPF. GIVEN THE LACK
OF CHANGE IN AIRMASS...ANY SHOWER OR TSTM WILL HAVE THE POTENTIAL
FOR HEAVY DOWNPOURS.

DESPITE A WEAK SHORT WAVE MOVING SE INTO NY AND PA SUNDAY
AFTERNOON...SLIGHT HEIGHT RISES OCCUR OVER NEW ENGLAND IN RESPONSE
TODAY/S MID LEVEL VORTEX EXITING THE AREA. THIS YIELDS WARMING TEMPS
ALOFT ALONG WITH DECREASING WIND SHEAR. THEREFORE...CONVECTION
SHOULD BE LESS ROBUST SUNDAY AFTERNOON AND LESS IN AREAL CONVERGE
THAN TODAY.

ANOTHER WARM AND MUGGY DAY WITH HIGHS INLAND CLIMBING INTO THE MID
80S ALONG WITH DEW PTS AROUND 70

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
ANOTHER SHORT WAVE KEEPS UPPER TROFFINESS ANCHORED ACROSS NORTHEAST.
WEAK FRONTAL BOUNDARY ALSO STALLS ACROSS NEW ENGLAND SUN THROUGH
PERHAPS MON NIGHT/TUE TIME FRAME...BEFORE STARTING TO SLIDE EAST.
THUS LOOKS LIKE SOME LOW LEVEL CONVERGENCE OF HI PW AIR IN AT LEAST
MODERATELY UNSTABLE ENVIRONMENT THROUGH THIS PERIOD.  HAVE TAPERED
POPS BACK A BIT FOR SUNDAY SINCE FORCING A LITTLE WEAK AS REGION IN
BETWEEN SHORT WAVES. MAY SEE CONTINUED THREAT FOR LOCALLY HEAVY RAIN
SUNDAY THROUGH MONDAY OR MONDAY NIGHT.

HAVE STAYED CLOSE TO MAV VALUES FOR TEMPERATURES.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
MVFR CONDITIONS IN SCATTERED TSTMS THIS EVENING. THEN IFR CONDITIONS
REDEVELOP LATER TONIGHT IN SULTRY AIRMASS. LOW CLOUDS AND FOG SHOULD
LIFT INTO A MARGINAL MVFR-VFR CEILINGS SUNDAY AFTERNOON.  LOCAL IFR
CEILINGS AND VSBY PSBL SUNDAY AFTERNOON WITH SCATTERED TSTMS.

IN THE LONGER TERM...A HUMID AIR MASS WILL AID DEVELOPMENT OF
NIGHTTIME LOW CLOUDS AND FOG THROUGH MONDAY NIGHT. IN
ADDITION...THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT A RISK
OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

&&

.MARINE...
S-SE WINDS OF 10 KT OR LESS TONIGHT AND SUNDAY ALONG WITH SEAS 2 FT
OR LESS. MAIN HAZARD WILL BE STRONG STORMS EARLY THIS EVENING ACROSS
EASTERN MA WATERS FROM CAPE ANN SOUTH TO CAPE COD BAY. LATER TONIGHT
AND SUNDAY MORNING...LOCALLY DENSE FOG MAY LOWER VSBY TO 1 NM OR
LESS.

LOOKS FAIRLY QUIET IN THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD...WITH
THE MAIN CONCERN BEING AREAS OF DENSE FOG.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...THOMPSON
AVIATION...NOCERA/THOMPSON
MARINE...NOCERA/THOMPSON
Hazardous weather outlook, Jul 28, 1:45 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT SAT JUL 28 2007

MAZ022-NHZ011-012-015-291745-
BARNSTABLE MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
145 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE
MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS.

IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH
WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING
ACROSS THE INTERIOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM
SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON
COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY
INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ002>008-010-012>021-026-RIZ001>007-291745-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
145 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE
WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS.

IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH
WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM
SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON
COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY
INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-MAZ009-011-291745-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
145 PM EDT SAT JUL 28 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS.

IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH
WILL BRING LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM
SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON
COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY
INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-231-236-237-250-RIZ008-291745-
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
BLOCK ISLAND RI-
145 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL
WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE WATERS FROM NEAR BOSTON
HARBOR NORTHWARD TO THE MERRIMACK RIVER THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY PRODUCE SQUALLY WINDS AND LARGE HAIL. WIDELY
SCATTERED THUNDERSTORMS MAY ALSO MOVE ACROSS THE REMINDER OF THE
WATERS TO PLYMOUTH AND CAPE COD BAY. IF WEATHER CONDITIONS
DETERIORATE...HEAD TO SAFE HARBOR AS QUICKLY AS POSSIBLE.

IN ADDITION...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER
ONE QUARTER OF A MILE AT TIMES THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF
FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE
THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION
HAZARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ232>235-254-255-270-MAZ023-024-291745-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
DUKES MA-NANTUCKET MA-
145 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF
A MILE AT TIMES THIS AFTERNOON AND TONIGHT.

IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE COASTAL WATERS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF
FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE
THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION
HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK HAS BEEN ACTIVATED FOR SIGNIFICANT WEATHER OUTSIDE
THIS AREA. HOWEVER...IF SIGNIFICANT WEATHER DOES OCCUR IN THIS
AREA...SPOTTERS ARE ENCOURAGED TO REPORT THESE CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

EVT

In the hours before

Special weather statement, Jul 28, 1:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT SAT JUL 28 2007

CTZ002>004-MAZ012-281845-
HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
146 PM EDT SAT JUL 28 2007

AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND
GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR ELLINGTON TO NEAR
ROCKY HILL.  THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
STAFFORD AND TOLLAND BY 200 PM EDT...
WILLINGTON AND UNION BY 210 PM EDT...
WILLIMANTIC AND STORRS BY 220 PM EDT...
DUDLEY AND WINDHAM BY 230 PM EDT...
WEBSTER AND WOODSTOCK BY 240 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

WTB
Special weather statement, Jul 28, 1:59 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT SAT JUL 28 2007

MAZ005-014-015-281830-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
159 PM EDT SAT JUL 28 2007

AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND
WIND GUSTS TO 40 MPH.  THE THUNDERSTORM WAS NEAR NATICK...OR ABOUT
6 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWTON AND WESTON BY 210 PM EDT...
WATERTOWN AND BELMONT BY 220 PM EDT...
MEDFORD AND SOMERVILLE BY 230 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

WTB
Local storm report, Jul 28, 2:01 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      LEOMINSTER              42.52N 71.77W
07/28/2007                   WORCESTER          MA   AMATEUR RADIO

            STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
            OF WATER

0115 PM     LIGHTNING        MIDDLETON               42.60N 71.02W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            DPW HIT BY LIGHTING

0126 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY

0124 PM     FLOOD            LYNNFIELD               42.54N 71.04W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            MODERATE FLOODING ON MAIN STREET

0129 PM     LIGHTNING        IPSWICH                 42.68N 70.83W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            BRUSH FIRE ON BIRCH LANE

0129 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON TOPSFIELD ROAD

&&

WSIMPSON
Local storm report, Jul 28, 2:15 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      LEOMINSTER              42.52N 71.77W
07/28/2007                   WORCESTER          MA   AMATEUR RADIO

            STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
            OF WATER

0115 PM     LIGHTNING        MIDDLETON               42.60N 71.02W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            DPW HIT BY LIGHTING

0124 PM     FLOOD            LYNNFIELD               42.54N 71.04W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            MODERATE FLOODING ON MAIN STREET

0126 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY

0129 PM     LIGHTNING        IPSWICH                 42.68N 70.83W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            BRUSH FIRE ON BIRCH LANE

0129 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON TOPSFIELD ROAD

0151 PM     FLASH FLOOD      TOPSFIELD               42.64N 70.96W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            RTE 1A HEAVY SREET FLOODING

0205 PM     LIGHTNING        PEABODY                 42.53N 70.97W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            PERSON STRICK BY LIGHTING ON NICHOLSON STREET

&&

WSIMPSON
Special weather statement, Jul 28, 2:49 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT JUL 28 2007

CTZ003-004-MAZ004-012-281915-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
249 PM EDT SAT JUL 28 2007

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH NEAR UNION...OR ABOUT 13 MILES NORTHEAST OF MANSFIELD
CONNECTICUT...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
SOUTHBRIDGE AND STURBRIDGE BY 300 PM EDT...
CHARLTON AND DUDLEY BY 310 PM EDT...
OXFORD AND AUBURN BY 320 PM EDT.

THESE THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY DOWNPOURS THAT COULD
CAUSE FLOODING OF STREETS AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
RHODE ISLAND.

WTB
Special weather statement, Jul 28, 3:15 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT SAT JUL 28 2007

CTZ003-004-MAZ005-012-RIZ001-282015-
CENTRAL MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN
WORCESTER MA-TOLLAND CT-WINDHAM CT-
315 PM EDT SAT JUL 28 2007

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM NEAR OXFORD MASSACHUSETTS  TO
COLUMBIA CONNECTICUT...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH
OF WORCESTER TO 3 MILES WEST OF WILLIMANTIC...MOVING NORTHEAST AT 25
MPH.

THUNDERSTORMS WILL BE NEAR...
OXFORD...DUDLEY...EASTFORD AND ASHFORD BY 320 PM EDT...
WEBSTER...SUTTON...WOODSTOCK AND CHAPLIN BY 330 PM EDT...
WESTBOROUGH AND MILLBURY BY 340 PM EDT...
FRAMINGHAM...NORTHBRIDGE AND PUTNAM BY 4 PM EDT...
ASHLAND...UXBRIDGE AND BURRILLVILLE BY 415 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:44 AM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jul 28, 11:25 AM EDTFlash Flood WatchBOXHampden4 hr
Jul 28, 12:55 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex50 min
Jul 28, 1:16 PM EDTSpecial Marine WarningBOX59 min
Jul 28, 1:50 PM EDTSevere Thunderstorm WarningBOXEssex55 min
Jul 28, 2:10 PM EDTSpecial Marine WarningBOX65 min
Jul 28, 3:34 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester56 min
Jul 28, 4:04 PM EDTSpecial Marine WarningBOX56 min
Jul 28, 4:59 PM EDTSpecial Marine WarningBOX91 min
Jul 28, 5:07 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth38 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.